MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534270
Medical Device Problem Codes Positioning Failure (1158); Entrapment of Device (1212); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a advanix biliary stent with naviflex delivery system was implanted to treat a bile duct stricture in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, the inner core of the steel wire was stuck, and the stent could not be released.Another advanix-naviflex biliary stent was used to complete the procedure.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.This event has been deemed an mdr-reportable event based on investigation results, which revealed that the stent barb was torn.Please see block h11 for full investigation details.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6).Block h6: imdrf device code a0414 captures the reportable investigation finding of stent barb torn.Block h11: an advanix-naviflex biliary stent and delivery system were returned for analysis.Visual examination of the returned device found the stent barb torn, the pull wire kinked, the push catheter suture hole was torn and stent suture hole torn.Functional inspection was performed by passing a guide wire through the device with no problems.No other problems were noted to the stent and delivery system.The reported event of device guidewire stuck could not be confirmed.The investigation concluded that the reported events and additional observed damages were most likely due using the device in a manner inconsistent with the instruction.A labeling review was performed and, from the information available, this device was used in a manner inconsistent with the ifu (instructions for use) / product label.The complainant reported that the barb flap cover was not used to insert the device through the biopsy cap.The ifu states "slide the outer orange sleeve over the most proximal stent barb to hold it down for stent insertion." taking all available information into consideration, the investigation concluded that the reported event and observed damages were likely due to the physician not following the instruction for use during the procedure.The barb flap cover wasn't used during insertion through the biopsy cap could have caused the stent barb torn, which limited the performance of the device and contributed to the reported event and observed damages.Therefore, the most probable cause is failure to follow instructions.

Brand Name
ADVANIX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21741145
Report Number3005099803-2025-01393
Device Sequence Number18301549
Product Code FGE
UDI-Device Identifier08714729787365
UDI-Public(01)08714729787365(17)260711(10)34514435
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K203162
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2026
Device Model NumberM00534270
Device Catalogue NumberM00534270
Device Lot Number0034514435
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Initial Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexFemale
Patient Weight52 KG